Tropical Fish Keeping banner

1 - 4 of 4 Posts

·
Registered
Joined
·
38 Posts
Discussion Starter #1
I have one glowlight tetra that has suddenly gone down hill. On Monday he was fine and Tuesday evening I found him hiding near the top of the tank behind the filter. I gently nudged him out with a net, my son was worried about him as we couldn't find him for 10 minutes or so. He wasn't moving great but was still flapping his fins and breathing, though a bit heavy. Wednesday morning he's near the top, nearly on his side, gasping and his body looks like it's turned darker, maybe red under the mouth/around the gills.

A lot of this sounds like ammonia poisoning but my levels are good. The other tetra, Danios and Guppy all seem fine so far.

Details:
10 gallon, cycled tank
API Mater Test kit:
Ph - 7.4 - 7.6
Ammonia - .25 Tuesday, it was time for a W/C anyway so I did 30% Wednesday morning
Nitrites - 0
Nitrates - 5-10

I did just finish treating for some sort of internal parasite. I kept losing guppies but never lost an egg layer, they all seemed unaffected by whatever was getting the guppies. And like I said, so far everyone else looks fine. I normally feed 1-2 times a day, small amounts of flake. 1-2 times a week they get blood worms or peas (never on the same day and never consecutive days) and I often will skip feeding one day a week. I just fed them bloodworms on Monday or Tuesday, could this guy have eaten too much or one that was too big?

Any thoughts appreciated!

Thanks!
 

·
Registered
Joined
·
38 Posts
Discussion Starter #3
UPDATE: He's still alive and the coloring is not as red. Finally got a hold of my LFS lady who I trust and she said it looks like an organ issue. So I'm keeping him comfortable (not messing with the plant he's resting in and keeping the light off more) and fingers crossed he pulls through.
 

·
Registered
Joined
·
268 Posts
Yeah, it looks more like something internal than a disease from what I can see in the picture. Keep doing water change, and it may be worth it to treat with pimafix and melafix just to be safe.
 
1 - 4 of 4 Posts
Top